Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 39, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 1, 2014, 4:41 PM MDT for 6 counties in Nebraska. It was in force for 49 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2014, 4:41 PM MDT (22:41 UTC)
- Expired
- Jun 1, 2014, 5:30 PM MDT
- In force
- 49 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 174 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 4:56 PM MDT | TSTM WND GST 50 | 5 N Alliance, NE | |
| Jun 1, 5:01 PM MDT | TSTM WND GST 60 | 1 W Alliance, NE | VERY HEAVY RAIN. |
| Jun 1, 5:01 PM MDT | TSTM WND GST 73 | Alliance Airport, NE | |
| Jun 1, 5:05 PM MDT | TSTM WND GST 60 | 7 Ne Alliance, NE | PRECIPITATION OF .93 ALONG WITH PEA-SIZED HAIL. |
| Jun 1, 5:20 PM MDT | HAIL 0.5 | 12 N Potter, NE | PEA TO MARBLE HAIL. GUSTS TO 40 MPH. |
| Jun 1, 5:38 PM MDT | HAIL 0.5 | 10 W Gurley, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1168 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
129
WUUS55 KCYS 012241
SVRCYS
NEC007-013-033-105-123-157-012330-
/O.NEW.KCYS.SV.W.0039.140601T2241Z-140601T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
441 PM MDT SUN JUN 1 2014
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
EASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHWESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHEASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 530 PM MDT
* AT 436 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF WILD HORSE BUTTE TO ANGORA TO
HARRISBURG...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
THE INTERSECTION OF HIGHWAY 385 AND L62...SOUTH BAYARD JUNCTION...
CHIMNEY ROCK STATE PARK...THE INTERSECTION OF HIGHWAY 88 AND
WRIGHTS GAP ROAD...ALLIANCE AIRPORT...REDINGTON...BRIDGEPORT STATE
RECREATION AREA...NORTHPORT...BRIDGEPORT...COURT HOUSE AND JAIL
ROCKS...THE INTERSECTION OF HIGHWAY 385 AND 92...MUD SPRINGS...
POTTER...DALTON AND BROADWATER.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILEPOSTS 36 AND 41.
THIS REPLACES THE WARNING PREVIOUSLY ISSUED FOR THIS LINE OF STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4118 10332 4163 10391 4202 10317 4242 10292
4240 10275 4210 10274 4209 10269 4202 10269
4200 10267 4180 10267 4174 10263 4149 10263
TIME...MOT...LOC 2240Z 304DEG 33KT 4233 10273 4190 10300
4155 10366
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
790
WWUS55 KCYS 012301
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
501 PM MDT SUN JUN 1 2014
NEC157-012310-
/O.CAN.KCYS.SV.W.0039.000000T0000Z-140601T2330Z/
SCOTTS BLUFF NE-
501 PM MDT SUN JUN 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTTS BLUFF
COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4118 10332 4120 10335 4153 10364 4186 10306
4226 10292 4227 10275 4210 10274 4209 10269
4202 10269 4200 10267 4180 10267 4174 10263
4149 10263
TIME...MOT...LOC 2300Z 304DEG 33KT 4223 10265 4180 10280
4145 10346
$$
NEC007-013-033-105-123-012330-
/O.CON.KCYS.SV.W.0039.000000T0000Z-140601T2330Z/
BANNER NE-BOX BUTTE NE-CHEYENNE NE-KIMBALL NE-MORRILL NE-
501 PM MDT SUN JUN 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MORRILL...
NORTHEASTERN KIMBALL...NORTHWESTERN CHEYENNE...SOUTHEASTERN BOX BUTTE
AND EASTERN BANNER COUNTIES UNTIL 530 PM MDT...
AT 459 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES EAST OF WILD HORSE BUTTE TO 16 MILES EAST OF
ANGORA TO 9 MILES SOUTH OF THE INTERSECTION OF HIGHWAY 88 AND WRIGHTS
GAP ROAD...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COURT HOUSE AND JAIL ROCKS...THE INTERSECTION OF HIGHWAY 385 AND
92...MUD SPRINGS...POTTER...DALTON AND BROADWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4118 10332 4120 10335 4153 10364 4186 10306
4226 10292 4227 10275 4210 10274 4209 10269
4202 10269 4200 10267 4180 10267 4174 10263
4149 10263
TIME...MOT...LOC 2300Z 304DEG 33KT 4223 10265 4180 10280
4145 10346
HAIL...1.00IN
WIND...60MPH
$$
MAZUR001
WWUS55 KCYS 012306
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
506 PM MDT SUN JUN 1 2014
NEC007-013-033-105-123-012330-
/O.CON.KCYS.SV.W.0039.000000T0000Z-140601T2330Z/
BANNER NE-BOX BUTTE NE-CHEYENNE NE-KIMBALL NE-MORRILL NE-
506 PM MDT SUN JUN 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MORRILL...
NORTHEASTERN KIMBALL...NORTHWESTERN CHEYENNE...SOUTHEASTERN BOX BUTTE
AND SOUTHEASTERN BANNER COUNTIES UNTIL 530 PM MDT...
AT 503 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF ANTIOCH TO 17 MILES NORTHEAST OF THE
INTERSECTION OF HIGHWAY 385 AND 92 TO 11 MILES SOUTHEAST OF THE
INTERSECTION OF HIGHWAY 88 AND WRIGHTS GAP ROAD...AND MOVING
SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
THE INTERSECTION OF HIGHWAY 385 AND 92...MUD SPRINGS...POTTER...
DALTON AND BROADWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4118 10332 4120 10335 4146 10358 4180 10303
4223 10287 4224 10275 4210 10274 4209 10269
4202 10269 4200 10267 4180 10267 4174 10263
4149 10263
TIME...MOT...LOC 2306Z 304DEG 33KT 4220 10259 4177 10274
4142 10340
HAIL...1.00IN
WIND...70MPH
$$
MAZURWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:26 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 1, 3:26 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 326 PM MDT SUN JUN 1 2014 .SHORT TERM...(THIS AFTERNOON THROUGH TUESDAY) ISSUED AT 3 PM MDT SUN JUN 1 2014 SHORTWAVE IS CURRENTLY MOVING TO THE NORTH OF THE CWA WITH ITS AXIS ACROSS THE NEBRASKA PANHANDLE. COLD FRONT HAS PUSHED ACROSS THE PLAINS WITH WINDS GOING NORTH TO NORTHEAST. AN AREA OF SHOWERS AND EMBEDDED TSTMS IS MOVING OVER MUCH OF CONVERSE/NIOBRARA COUNTIES AND SHOULD PUSH INTO THE NORTHERN PANHANDLE OVER THE NEXT FEW HOURS. WEAK INSTABILITY IS SHOWN UP IN THIS REGION...LARGELY CAUSED BY COOL MIDLVL TEMPS. NOT REAL CONFIDENT THAT WE WILL SEE SVR STORMS THROUGH THE AFTN OVER THE CWA...HOWEVER THE BEST SHOT WOULD BE FROM CHEYENNE TO SIDNEY ALONG THE COLORADO BORDER. THIS IS WHERE THE SPC MESOANALYSIS SHOWS 1000-1500 J/KG OF MLCAPE CO-LOCATED WITH 40 KTS OF BULK SHEAR. THE LARGE SCALE SUBSIDENCE BEHIND THE SHORTWAVE COMBINED WITH A WEAK FRONTAL INVERSION AND DECREASING INSTABILITY BY LATE AFTN ARE NEGATIVES FOR STRONGER STORMS. THE HRRR MODEL HAS BEEN CONSISTENT WITH LITTLE IF ANY STORMS DEVELOPING IN AREAS ALONG THE COLORADO BORDER. STORMS WILL WIND DOWN BY LATE EVENING...NOT EXPECTING A REPEAT OF LAST NIGHT WHERE STORMS LINGERED LATE INTO THE NIGHT. QUIET WEATHER DAY ON MONDAY AS A SHORTWAVE MIDLVL RIDGE MOVES OVERHEAD WITH SFC WINDS TURNING TO THE SE ACROSS THE PLAINS. THE MODELS ARE NOT INDICATING MUCH QPF AT ALL...WHICH MAKES SENSE WITH THE RIDGING ALOFT AND WEAK INSTABILITY. TEMPS COME UP ABOUT 5 DEGREES COMPARED TO TODAY. SOUTHWESTERLY FLOW ALOFT STRENGTHENS BY TUESDAY WITH SHORTWAVE MOVING THROUGH DURING THE AFTN. THE TIMING OF THE WAVE IS SUCH THAT THE DRYLINE IS LOCATED OVER THE PANHANDLE DURING THE AFTN WITH VERY MOIST CONDITIONS TO THE EAST. THIS BOUNDARY WILL BE THE FOCUS FOR CONVECTIVE INITIATION AND DEWPOINTS ARE PROGGED TO BE IN THE VERY HIGH (60-65F) TO THE EAST. INSTABILITY IS EXCELLENT (LI VALUES OF -9C) AS IS DEEP LAYER SHEAR...SO WILL DEFINITELY HAVE TO WATCH FOR SVR STORMS OVER OUR EASTERN ZONES. OF COURSE IF THE WAVE IS SLOWER AND THE SFC TROUGH IS FURTHER WEST AND SOUTHEAST WINDS BACK UP ALONG THE LARAMIE RANGE THEN THE SVR THREAT WOULD EXTEND TO ALMOST THE ENTIRE PLAINS. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 3 PM MDT SUN JUN 1 2014 GFS SHOWS MAIN SHORTWAVE PRODUCING SCATTERED CONVECTION LATE TUESDAY LIFTING OUT TO THE NORTHEAST EARLY WEDNESDAY WITH A MID/UPPER DRYSLOT WORKING IN ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. ECMWF ON WEDNESDAY A LITTLE LESS AGGRESSIVE THIS FAR NORTH WITH THE UPPER DRYSLOT AND HENCE WOULD SUGGEST SOMEWHAT GREATER CHANCE FOR AFTERNOON/EVENING CONVECTION ACROSS OUR AREA AND OUR OFFICIAL FORECAST WILL ADVERTISE CHANCE POPS NORTH AND SLIGHT CHANCE FOR THUNDERSTORMS IN THE SOUTH. FOR THURSDAY AND BEYOND... GFS AND ECMWF DEPICT OVERALL MID/UPPER SYNOPTIC PATTERN TO BE WEST-SOUTHWESTERLY AND FAIRLY ACTIVE FOR MUCH OF NEXT WEEK. SEMI- ZONAL PATTERN ALOFT WILL LIKELY RESULT IN TIMING UNCERTAINTIES WHEN EACH PIECE OF SHORTWAVE ENERGY WILL TRAVERSE OUR AREA...SO WE KEPT AT LEAST SOME POPS GOING MOST AREAS WITH CHANCE POPS CONCENTRATED IN THE AFTERNOON/EVENING HOURS THROUGH SATURDAY...THEN WE BACKED POPS OFF A BIT BY NEXT SUNDAY AS GFS (AND TO SOME DEGREE THE ECMWF) DEPICTS A LARGESCALE TROUGH AMPLIFYING TO OUR EAST WITH RIDGING WORKING IN FROM THE WEST. THE ECMWF IS LESS BULLISH ON AMPLIFYING THE EASTERN TROUGH...SO WE MAY END UP RAISING POPS FOR SUNDAY ON SUBSEQUENT ISSUANCES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING) ISSUED AT 1202 PM MDT SUN JUN 1 2014 COLD FRONTAL BOUNDARY GETTING A SHOVE SOUTH OF THE COLORADO BORDER AS THE LEADING SHORTWAVE AHEAD OF A PASSING LOW OVER SOUTHERN MONTANA EJECTS EASTWARD ACROSS THE WESTERN NEBRASKA PANHANDLE. THERE IS STILL ENOUGH MIDLEVEL INSTABILITY BEHIND THE FRONT TO GENERATE SCATTERED SCATTERED THUNDERSTORMS NORTH OF A LINE FROM MEDICINE BOW WY TO KIMBALL NE TODAY...MEANING BETTER CHANCES FOR THUNDERSTORMS THROUGH EARLY EVENING WOULD BE IN THE CHADRON...SCOTTSBLUFF...ALLIANCE AND SIDNEY AREAS FOR AVIATION FORECAST PURPOSES. ALSO...GETTING SOME ISOLATED SHOWERS DEVELOPING IN THE HIGHER TERRAIN AROUND RAWLINS AND LARAMIE...AND INCLUDED VCNTY MENTION OF THUNDERSTORMS THIS AFTERNOON AT THOSE AIRPORTS. HRRR MODEL DOES SHOW SOME LINGERING CONVECTION IN THE 01Z-03Z TIMEFRAME OVER THE NEBRASKA PANHANDLE...BUT AS THE UPPER LOW OVER MONTANA LIFTS A BIT FARTHER OUT TO THE NORTHEAST TONIGHT AND WITH THE LACK OF DYNAMIC FORCING ALOFT AND WITH WEAK LOW LEVEL INSTABILITY...EXPECT ANY LINGERING THUNDERSTORM ACTIVITY AFTER 02Z TO QUICKLY DIMINISH BY LATE EVENING. && .FIRE WEATHER... ISSUED AT 300 PM MDT SUN JUN 1 2014 MINIMAL FIRE WEATHER CONCERNS OVER THE NEXT FEW DAYS. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA THROUGH THIS EVENING BEFORE CONDITIONS DRY OUT EARLY NEXT WEEK...ESPECIALLY ALONG AND WEST OF THE LARAMIE RANGE. FOR AREAS WEST OF THE LARAMIE RANGE...A DRIER AIRMASS WILL CAUSE MINIMUM HUMIDITY VALUES TO DROP TO AROUND 20 PERCENT BY MONDAY AFTERNOON AND THEN TO 15 PERCENT BY TUESDAY. SOUTHWEST WINDS WILL ALSO BE GUSTY ON TUESDAY AFTERNOON...HOWEVER A CRITICAL FIRE WEATHER THREAT IS NOT FORECASTED SINCE FUELS ARE NOT SUPPORTIVE FOR FIRE GROWTH. .HYDROLOGY... ISSUED AT 3 PM MDT SUN JUN 1 2014 RIVER FLOODING WILL CONTINUE ALONG THE LITTLE SNAKE...UPPER NORTH PLATTE...AND LARAMIE RIVERS THROUGH THE MIDDLE OF NEXT WEEK. HOWEVER SIGNIFICANT RISES ARE NOT EXPECTED AND STAGES SHOULD BEGIN TO RECEDE THROUGH MIDWEEK. A DRY WEATHER PATTERN WILL DEVELOP TO THE WEST OF THE LARAMIE RANGE OVER THE NEXT FEW DAYS AS MOISTURE DECREASES. TEMPERATURES WILL BE SEASONAL...PRODUCING SOME SNOWMELT EACH DAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...FINCH LONG TERM...GARMON AVIATION...GARMON FIRE WEATHER...FINCH HYDROLOGY...FINCH
Hazardous weather outlook, Jun 1, 11:05 AM MDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1105 AM MDT SUN JUN 1 2014 NEZ002-003-019>021-054-055-095-096-021715- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1105 AM MDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS MAY REDEVELOP OVER PORTIONS OF THE NEBRASKA PANHANDLE THIS AFTERNOON. SOME STORMS MAY BECOME SEVERE ESPECIALLY OVER THE SOUTHERN PANHANDLE WITH A THREAT FOR LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO A SMALL THREAT OF TORNADOES. THUNDERSTORM ACTIVITY WILL QUICKLY MOVE EAST OF THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS NEARLY EVERY AFTERNOON THIS WEEK. SEVERE THUNDERSTORMS MAY BE POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE SOUTHERN PANHANDLE THIS AFTERNOON. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ101>119-021715- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1105 AM MDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER THE PLAINS THIS AFTERNOON. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED... GUSTY WINDS WILL BE POSSIBLE WITH SOME SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY WILL BE DRY ACROSS SOUTHEAST WYOMING BUT THERE IS A CHANCES FOR THUNDERSTORMS NEARLY EVERY AFTERNOON THE REST OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE FINCH
In the hours before
Special weather statement, Jun 1, 3:41 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
341 PM MDT SUN JUN 1 2014
NEZ003-019-095-096-WYZ108-012230-
BOX BUTTE NE-GOSHEN COUNTY WY-NORTH SIOUX NE-SCOTTS BLUFF NE-SOUTH
SIOUX NE-
341 PM MDT SUN JUN 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX...EXTREME EASTERN
GOSHEN...EXTREME NORTHERN SCOTTS BLUFF AND NORTHWESTERN BOX BUTTE
COUNTIES UNTIL 430 PM MDT...
AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF AGATE FOSSIL BEDS NATIONAL
MONUMENT...OR 25 MILES NORTHEAST OF TORRINGTON...MOVING SOUTHEAST AT
20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WATSON RANCH...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4235 10320 4200 10358 4203 10372 4211 10396
4217 10412 4252 10377
TIME...MOT...LOC 2141Z 301DEG 17KT 4233 10383
MAZURLocal storm report, Jun 1, 3:52 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
352 PM MDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND GST 7 NNW MORRILL 42.06N 103.98W
06/01/2014 E60.00 MPH SIOUX NE TRAINED SPOTTER
&&
HAMMERLocal storm report, Jun 1, 4:15 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 12 WSW YODER 41.85N 104.51W
06/01/2014 E1.00 INCH GOSHEN WY LAW ENFORCEMENT
TIME ESTIMATED BASED ON RADAR.
&&
HAMMERLocal storm report, Jun 1, 4:21 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
421 PM MDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 13 NE SCOTTSBLUFF 42.00N 103.48W
06/01/2014 E50 MPH SCOTTS BLUFF NE TRAINED SPOTTER
ALSO HEAVY RAIN AND PEA SIZED HAIL.
&&
HAMMERLocal storm report, Jun 1, 4:29 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
429 PM MDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL HEMINGFORD 42.32N 103.08W
06/01/2014 M0.25 INCH BOX BUTTE NE TRAINED SPOTTER
&&
HAHNLocal storm report, Jun 1, 4:39 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
439 PM MDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND GST 18 W ALLIANCE 42.10N 103.23W
06/01/2014 E50.00 MPH BOX BUTTE NE TRAINED SPOTTER
VERY HEAVY RAIN AND SMALL HAIL.
&&
HAMMERThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:14 PM MDT | Special Weather Statement | CYS | Sioux | 46 min |
| May 31, 7:01 PM MDT | Special Weather Statement | CYS | Box Butte | 44 min |
| May 31, 8:06 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 39 min |
| May 31, 8:16 PM MDT | Severe Thunderstorm Warning | CYS | Morrill, Scotts Bluff, Sioux | 29 min |
| May 31, 8:31 PM MDT | Special Weather Statement | CYS | Cheyenne | 59 min |
| May 31, 8:39 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Scotts Bluff, Sioux | 36 min |
| May 31, 8:47 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 28 min |
| May 31, 9:17 PM MDT | Special Weather Statement | CYS | Box Butte | 28 min |
| Jun 1, 3:49 AM MDT | Special Weather Statement | CYS | Morrill | 56 min |
| Jun 1, 4:42 AM MDT | Special Weather Statement | CYS | Morrill | 33 min |
| Jun 1, 4:52 AM MDT | Special Weather Statement | CYS | Box Butte | 38 min |
| Jun 1, 5:36 AM MDT | Special Weather Statement | CYS | Box Butte | 54 min |
| Jun 1, 5:45 AM MDT | Areal Flood Advisory | CYS | Box Butte | 3 hr |
| Jun 1, 6:24 AM MDT | Special Weather Statement | CYS | Morrill | 66 min |
| Jun 1, 6:26 AM MDT | Special Weather Statement | CYS | Cheyenne | 64 min |
| Jun 1, 6:35 AM MDT | Special Weather Statement | CYS | Box Butte | 55 min |
| Jun 1, 7:29 AM MDT | Special Weather Statement | CYS | Morrill | 31 min |
| Jun 1, 11:32 AM MDT | Special Weather Statement | CYS | Dawes | 43 min |
| Jun 1, 3:35 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 25 min |
| Jun 1, 3:41 PM MDT | Special Weather Statement | CYS | Sioux | 49 min |
| Jun 1, 3:56 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Box Butte, Morrill, Scotts Bluff, Sioux | 49 min |
| Jun 1, 5:26 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball, Morrill | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.